MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M0061802220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used during a ureteroscopy procedure in the kidney, performed on (b)(6) 2021.During the procedure and inside the patient, when the physician attempted to implant the stent, it was noticed that the stent broke into pieces.It is unknown on how the broken piece were removed but it was reported that all broken pieces were retrieved from the patient.Another contour ureteral was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent break.Health impact code f23 captures the retrieval of the broken stent pieces.Block h10: the returned contour ureteral stent was analyzed, and a visual evaluation noted that the proximal section bladder pigtail detached.The suture string was returned loaded in the bladder pigtail section detached.No other issues with the device were noted.The reported event was confirmed.According to product analysis, the suture string was returned loaded in the bladder pigtail section detached and uncut, it was evidence of the stent was manipulated out of the package.The problem found is an issue that could have been generated by an excess of force or due to the interacting of the device with the suture string or during the interaction with other devices.This failure is aligned to the suture string interaction/handling/manipulation.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used during a ureteroscopy procedure in the kidney, performed on (b)(6), 2021.During the procedure and inside the patient, when the physician attempted to implant the stent, it was noticed that the stent broke into pieces.It is unknown on how the broken piece were removed but it was reported that all broken pieces were retrieved from the patient.Another contour ureteral was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11922667
Report Number3005099803-2021-02555
Device Sequence Number922737
Product Code FAD
UDI-Device Identifier08714729058502
UDI-Public08714729058502
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2024
Device Model NumberM0061802220
Device Catalogue Number180-222
Device Lot Number0026836329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;